Q: I am a patient of hypertension for the last 4 years. Previously I was taking Envas 2.5 one tablet daily. Last year my doctor changed my tablet because of taking Envas I feel throat problem. My doctor put me on LOSCAR 25 one tablet. By taking LOSCAR, my BP is 120/80 to 130/85. Last month my doctor asked me to have liver test SGPT, SGOPT and the test report shows following results - 67/87 respectively. Please let me know whether it is the effect of LOSCAR-25 which I take daily or something else. At present I have no problem regarding liver.
A:Your doctor has taken a correct decision to discontinue the use of Envas (enalapril) because it causes persistent cough in about 20 per cent of patients that does not go away unless the drug is stopped.
The correct name of the drug that you are now taking is Losacar. It contains a drug called losartan. Your blood pressure is now absolutely fine and you should continue to take Losacar 25mg as prescribed. In a few cases, some enzymes such as SGPT and SGOP are increased while on losartan in the initial few days that become normal in due course. There is nothing to worry on that account. Just to exercise abundant precaution, you should repeat SGOT/SGPT after one month.
It is worth mentioning here that SGPT/SGOT are very sensitive tests that increase very fast. The reading becomes a matter of concern only when levels are substantially high, say, 200 to 300. A reading of SGPT 67 and SGOT 87 is not significant. You have not given history of alcohol intake. I presume that either you do not take alcohol or in very moderate quantity.
Fluctuating blood pressure, is there a need to start life long medicine?
Why am I suffering from high blood pressure?
How can anxiety be managed?
What does abnormal increase in WBC signify?
Can I continue taking Zorem daily for controlling high blood pressure?
Is my mother getting the correct treatment for hypertension?